Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 50, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 11, 2005, 8:44 PM CDT for Pearl River County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 8:44 PM CDT (01:44 UTC)
- Expired
- Apr 11, 2005, 9:30 PM CDT
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 6:35 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 120144
TORLIX
MSC109-120230-
/O.NEW.KLIX.TO.W.0050.050412T0144Z-050412T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
844 PM CDT MON APR 11 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITY OF POPLARVILLE
* UNTIL 930 PM CDT
* AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
LINE EXTENDING FROM 8 MILES NORTHEAST OF POPLARVILLE TO 12 MILES
SOUTHWEST OF MCNEIL MOVING EAST AT 30 MPH.
* TORNADO PRODUCING STORMS ARE EXPECTED TO BE NEAR...
MCNEIL BY 855 PM CDT
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 60 MPH.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.
LAT...LON 3082 8935 3067 8944 3066 8946 3066 8953
3061 8956 3056 8978 3061 8981 3066 8979
3099 8950 3099 8941
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 11, 4:10 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 11, 4:10 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 PM CDT MON APR 11 2005
...A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ALONG WITH A
THREAT OF FLASH FLOODING CONTINUES INTO TONIGHT...
.DISCUSSION...
THINKING FROM EARLIER DISCUSSIONS AND FORECASTS HAS NOT CHANGED TOO
MUCH. AN OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING A FEW STRONG
TORNADOES IS STILL EXPECTED ACROSS NORTHERN...CENTRAL...AND
SOUTHWEST MISSISSIPPI AND A SMALL PART OF ADJACENT EAST CENTRAL
LOUISIANA WHERE A MODERATE RISK OF SEVERE THUNDERSTORMS IS
OUTLOOKED. TORNADO WATCH NUMBER 153 / A PARTICULARLY DANGEROUS
SITUATION / REMAINS IN EFFECT UNTIL 9 PM FOR SOUTHWEST
MISSISSIPPI...PEARL RIVER COUNTY MS...AND EAST CENTRAL AND
SOUTHEAST LOUISIANA...NORTH AND WEST OF LAKE PONTCHARTRAIN AND
WEST OF JEFFERSON PARISH. REFER TO THE TORNADO WATCH...PUBLIC
SEVERE WEATHER OUTLOOK...AND LATEST CONVECTIVE OUTLOOK FOR
SYNOPTIC AND MESOSCALE DETAILS.
THE VIGOROUS UPPER TROUGH...HIGHLY DIFFLUENT MID/UPPER LEVEL
PATTERN...AND MOIST UNSTABLE AIRMASS WILL ALSO SUPPORT TORRENTIAL
RAINFALL. ECHO TRAINING IS LIKELY TO OCCUR...INITIALLY IN THE
NORTHWEST PORTION OF THE FORECAST AREA...THEN SPREADING EAST AND
SOUTH THROUGH THE EVENING AND OVERNIGHT HOURS. RAINFALL MOUNTS OF
2 TO 3 INCHES WITH LOCAL AMOUNTS UP TO 4 INCHES ARE
POSSIBLE...MUCH OF WHICH MAY FALL IN A ONE TO THREE HOUR PERIOD.
AS THE UPPER TROUGH AND COLD FRONT SWING THROUGH LATE TONIGHT...
THE THREAT OF THUNDERSTORMS AND ASSOCIATED SEVERE WEATHER AND
HEAVY RAIN WILL COME TO AN END. THE FRONT MAY TAKE UNTIL MID
MORNING TO COMPLETELY CLEAR THE MS COAST AND LOWER PLAQUEMINES
PARISH...SO WILL KEEP A FEW SHOWERS IN THE FORECAST FOR EARLY
MORNING TUESDAY.
THE WEDNESDAY THROUGH MONDAY PERIOD SHOULD BE AN EXTENDED DRY TIME
WITH COOLER THAN NORMAL MORNINGS...MORE LIKE MARCH THAN APRIL...
THROUGH FRIDAY OR SATURDAY. HUMIDITY LEVELS WILL BE RATHER
COMFORTABLE AS WELL. DAYTIME HIGHS WILL BE A BIT BELOW NORMAL
THURSDAY INTO SATURDAY...OTHERWISE THEY WILL BE NEAR NORMAL.
&&
.MARINE...
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE COASTAL WATERS
AND TIDAL LAKES FOR TONIGHT...BUT CONDITIONS SHOULD IMPROVE AROUND
DAYBREAK AS WINDS BEHIND THE FRONT WILL NOT BE AS STRONG AS AHEAD
OF IT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 58 78 50 74 / 80 0 0 0
BTR 58 78 50 77 / 80 0 0 0
MSY 64 77 55 78 / 90 10 0 0
GPT 65 79 52 73 / 90 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TONIGHT FOR THE
FOLLOWING ZONES...LAZ034>040-046>050-056>070.
MS...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TONIGHT FOR THE
FOLLOWING ZONES...MSZ068>071-077-080>082.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY KPQL TO
ATCHAFALAYA RIVER OUT 60 NM AND LAKES PONTCHARTRAIN AND MAUREPAS.
&&
22/21Hazardous weather outlook, Apr 11, 7:35 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 735 PM CDT MON APR 11 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 735 PM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM THE BATON ROUGE AREA AND AREAS NORTHWEST OF LAKE PONTCHARTRAIN NORTHWARD INTO SOUTHWEST MISSISSIPPI...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF THE AREA TONIGHT. A STRONG UPPER LEVEL DISTURBANCE AND AN ASSOCIATED SURFACE LOW PRESSURE SYSTEM OVER TEXAS WILL MOVE ACROSS THE REGION TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE IN ADVANCE OF THE LOW PRESSURE SYSTEM TONIGHT. SOME THUNDERSTORMS WILL LIKELY BE SEVERE PRODUCING DAMAGING WIND GUSTS AND ISOLATED TORNADOES. HEAVY RAINFALL...A FLOOD WATCH IS ALSO IN EFFECT FOR SOUTHEAST LOUISIANA AND EXTREME SOUTH MISSISSIPPI. HEAVY RAINFALL FROM THE THUNDERSTORM ACTIVITY WILL LIKELY PRODUCE STORM TOTALS 1 TO 3 INCHES OVER THE AREA WITH LOCAL PER HOUR WITH LOCAL AMOUNTS OF 3 TO 5 INCHES. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS AND TIDAL LAKES FOR STRONG ONSHORE FLOW OF 20 TO 25 KNOTS AND GUSTY. IN ADDITIONAL TIDES WILL RANGE FROM 1 TO 2 FEET ABOVE NORMAL DUE TO THE STRONG ONSHORE WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER IS NOT EXPECTED DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Apr 11, 4:49 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 449 PM CDT MON APR 11 2005 LAZ035-036-MSZ068-069-112247- AMITE MS-EAST FELICIANA LA-WEST FELICIANA LA-WILKINSON MS- 449 PM CDT MON APR 11 2005 AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR CROSBY TO CENTREVILLE TO NEAR JACKSON. THIS LINE OF THUNDERSTORMS IS MOVING TO THE EAST NORTHEAST AT 30 MPH...AND WILL AFFECT AREAS IN AND NEAR CROSBY...CENTREVILLE...JACKSON...LIBERTY...NORWOOD...CLINTON...AND FELPS THROUGH 545 PM CDT. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS GUSTING TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY DONWPOURS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 32
Local storm report, Apr 11, 6:56 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
656 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL THIBODAUX 29.79N 90.82W
04/11/2005 0.75 INCH LAFOURCHE LA PUBLIC
&&
8The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:13 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 32 min |
| Apr 11, 8:00 PM CDT | Tornado Warning | LIX | Pearl River | 45 min |
| Apr 11, 10:18 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 42 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.